Pills that make you put on weight?

previous topic · next topic
Ferdstrosity

Joined: Aug 11
Posts: 4

      quote  
Posted: 18 Jun 2012, 07:39
I've recently been put on anti-depressant tablets, I was just wondering if they made you put on weight? Anyone know?
Theblurch

Joined: Jun 12
Posts: 17

      quote  
Posted: 18 Jun 2012, 08:08
I've heard that some can have that effect, and some even cause you to lose weight. I guess it's different from person to person.
gigi1960

Joined: Feb 11
Posts: 21

      quote  
Posted: 18 Jun 2012, 09:50
Yes, Some meds definetly do cause a weight gain and some aid with weight loss!!Read the prescribing info that comes with your meds or look it up...You can ask for a different med that has weight loss as a positive side effect!
I ATE myself into this problem...SO I AM EATING MY WAY OUT OF IT!
JessWhatINee...

Joined: Jan 12
Posts: 275

      quote  
Posted: 18 Jun 2012, 11:04
a friend of mine was on depression meds that made her gain weight (like 70#s). then she began another med to counter act one of the side effects of the first med. the side effect of THAT one was appetite suppression -> weight loss. she's back to a size 4 now.
RoseTampa

Joined: May 12
Posts: 47

      quote  
Posted: 18 Jun 2012, 11:10
Some do cause weight gain, some weight loss. When I took welbutrin to quit smoking the first time I lost weight (a lot) the next time it was a generic version and I packed on the pounds (among other things) until I switched to the name brand one. (I gained 80 pounds when quitting in no small part to the generic versions - I tried 4 different ones before my insurance would pay for the name brand and only for a short time) If you gain weight try switching the manufacturer of the pill you are taking, some are worse than others. I just called all the pharmacies in my area and found out who stocked different manufacturers.
penni30

Joined: Apr 12
Posts: 2

      quote  
Posted: 19 Jun 2012, 08:14
I have been on them since christmasand i think they are the thing that is helping me lose weight as i am in a very happy place in my life x
Mom2Boxers

Joined: Apr 11
Posts: 292

      quote  
Posted: 19 Jun 2012, 08:23
I had an unexplained weight gain and after years and years of being on Prilosec and Nexium and Protonix, I found out that acid reflux meds cause fast weight gain. It is not listed as a side effect!

I found a forum online called Topix and the people on there put on up to 80 lbs in just a few months taking these meds, too ... I put on almost that much and have been on those meds for about 10 years. As soon as I read this, I stopped and dropped 8 lbs almost immediately. I eventually dropped 12 in the course of 3 months after stopping and have been struggling getting the rest off.

Now I try to leave off grains and eat lower carbs. It has helped with the reflux.
Fate whispers to the warrior, "You cannot withstand the storm." The warrior whispers back, "I am the storm."

My first goal: 198 lbs
2nd goal: 179 lbs
3rd goal: 162 lbs
4th goal: 146 lbs

Taking it one day at a time. Hugs, M♥M


fatoldlady

Joined: Jul 11
Posts: 301

      quote  
Posted: 19 Jun 2012, 09:07
I use to have acid reflux, it would wake me up in the middle of the night choking on stomach acid. I found once I cut out those huge late pasta dinners and cutting back on bread it went away. I put on a bunch of weight when I started on synthroid. It is suppose to treat hypothyroid and you would think it would do the opposite. I did some looking into it and found many people had the same problemn.



Forum Search
Advanced forum search



Latest Posts

Low Carb Diets - Do they work for everyone?
A very common misunderstanding among inexperienced dieters is that "fruit is good." Pound for pound (no pun intended), fructose (fruit sugar) has any many calories and grams of carbohydrate as ...
by Miraculum on 26 Jul 17 05:03 PM
new goal
The mobile and desktop versions of this site are really different. On the desktop version of the site, go to "My Diet" under the sidebar of the main page, and click "change goal weight ...
by minniethekitty on 22 Jul 17 02:08 AM
How do I get off the Plateau I find myself stuck on ?
I started my weight loss journey at 300 lbs and within a year lost nearly 95 lbs. (before I discovered with wonderful site). Then I hit a plateau that has lasted over six months. At first I was desperate ...
by sburson on 21 Jul 17 02:18 PM
corrections
I entered my beginning weight in wrong, is there a way to change it?
by Krissy65 on 18 Jul 17 07:32 AM
Total endurance light therapy ??
Hello all, I have recently read about this red light therapy. I go to Planet Fitness and they offer it. I am a black card member so I have access to the machine. I'm wondering if there is anyone out ...
by wstephen on 14 Jul 17 12:56 PM